MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA M14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: age: 65, sex: male; d2: common device name: catheter, urological; based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Reporting site: 1049092; manufacturing site: 3005471919.
 
Event or Problem Description
End user states "he was used to using the magic 3 go catheters and those went on backorder.He is not new to cathing and has been cathing 3 x a day for about 1.5 yrs due to retention from an unknown cause.He has had multiple utis in the past even while cathing with his bard magic 3 go catheters.He was sent the ultram14 to use instead and had been using them for a little over a month ok but a few times, about "2 or 3 times" with these catheters he would note hurt with insertion and he would see blood at the tip of the catheter upon retraction.It was a small amount on on catheter tip and would stop immediately.He said the tips of those felt "too sharp on the end" compared to the others he had used and thinks they cut him inside urethra.He said the defect was visible after examination.He does not have them anymore, lots unavailable.He said shortly after this happened his urine started to smell very bad and then his symptoms progressed to a high fever ( could not relay how high), vomiting, diarrhea and pain.He was hospitalized and treated at bethesda hospital in ohio for 7 days, diagnosed with a uti and currently has been wearing a foley catheter for about a month now and has visit monday to follow up with urologist to decide if he needs to continue with foley or return to ic.He said he is feeling much better from his uti.He was sent home with oral antibiotics name unknown and he has already completed those.He does wash his hands with soap and water prior to cathing, uses the no touch sleeve and ensures catheter stays sterile prior to entry as well as always cleanses meatus with soap and water prior to insertion.".

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17133786
Report Number1049092-2023-00173
Device Sequence Number20445069
Product Code KOD
UDI-Device Identifier00815947021069
UDI-Public00815947021069
Combination Product (Y/N)N
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA M14
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown